The (bp) drop is predictable. It happens, as mentioned earlier, 60 to 90 minutes after Sinemet 25/250 dose. If the dose is 1/4 pill the bp drop is tolerable, If it's 1/2 pill It's not.
The high (bp) medication has been stopped.
My mom, 76 years (5 years with PD), is taking: - 1/2 pill of Cipralex 10mg (Citalopram) each morning. - One drop of Travatan (travoprost) in her left eye. Recently her left eye is being a bit reddish comparing to the right one ! -CoEnzyme Q10. -Sinemet 25/250, 5 times daily, 1/2 pill every 3 hours.
I wonder if the Sinemet doses can be taken 1/4 pill, 8 or 9 times daily every 2 hours ? I read that after 5 to 10 years of treatment with Sinemet, some patients may have these symptoms, and maybe the dose should be reduced !
I really appreciate all the help I can get, and I'm sorry for any inconvenience. Regards. View Thread
Thank you Doctor for your reply. I will talk about the anti-depressant alternatives with my mom's PD specialist.
I would like to ask the following:
My mom is taking Sinemet 25/250, half pill, five times daily (every 3 hours). Three weeks ago we saw a new PD specialist, he prescribed 1/4 pill of Stalevo (50 / 12.5 / 200) with each sinemet dose. Two weeks later she started to suffer of a sever hypotension. I noticed that after 60 or 90 minutes of the Sinemet Stalevo dose, her blood pressure critically drops, and she was close to fainting twice.
Three days ago we stopped Stalevo, back to Sinemet only, It's getting better, but now ½ Sinemet pill seems to make her blood pressure drops to a powerless body status. I don't know what's going on ! Was is too much of dopamine to her brain? And why is Sinemet now causing a problem ?
Any suggestion or idea that I can discuss with my mom's doc.
Regards. Any suggestion or idea to discuss with her doctor ?
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.